MAUDE Adverse Event Report: BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD ANGIOCATH¿ IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD ANGIOCATH¿ IV CATHETER; INTRAVASCULAR CATHETER
Catalog Number 381144
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported with the use of the bd angiocath¿ iv catheter there was an issue with foreign matter inside the sealed device package.There was no report of injury or further medical intervention.
 
Additional Manufacturer Narrative
Due to an it issue beginning on (b)(6) 2018.Previously filed emdr's did not contain required fields.This supplemental emdr is filed to provide the following omitted fields: device returned to manufacture: yes.
 
Event or Problem Description
It was reported with the use of the bd angiocath iv catheter there was an issue with foreign matter inside the sealed device package.There was no report of injury or further medical intervention.
 
Additional Manufacturer Narrative
Investigation summary: our quality engineer was able to verify the reported complaint of foreign matter on the device from the sample received.Fourier-transform infrared spectroscopy was able to verify the foreign matter was composed of cellulose, lignin, and silicone on the catheter which appears to be a cardboard particle.Dhr review: a review of the device history record was completed for sub-assembly# 008653bjf lot 7045710 manufactured from 20-feb-17 to 24-feb-17 in acam01 machine used in claimed lot 7173829.This lot was reviewed regarding the tests of ¿foreign matter¿ and no records were found that could lead to the claimed defect.It was not possible to determine the root cause or the source of this type of material, since the use of cardboard inside the production areas is not allowed, the final assembly machine is enclosed and the product remains with the needle cover from final assembly to the product packaging.Thus, it was not possible to determine how a particle of this nature reached the catheter even with the presence of the needle cover.Complaints received for this device and the reported defect will continue to be tracked and trended.The information will be captured in the trend reports and monitored monthly.Collected data are regularly reviewed to identify emerging trends.Based on this, a capa is not needed at this time.
 
Event or Problem Description

Brand Name
BD ANGIOCATH¿ IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
MDR Report Key7563243
Report Number9610048-2018-00066
Device Sequence Number2687480
Product Code FOZ
UDI-Device Identifier30382903811442
UDI-Public30382903811442
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2022
Device Catalogue Number381144
Device Lot Number7173829
Initial Date Received by Manufacturer 05/22/2018
Supplement Date Received by Manufacturer05/22/2018
05/22/2018
Initial Report FDA Received Date06/01/2018
Supplement Report FDA Received Date08/10/2018
10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;